2
AssignmentMultiple Choice

Drug Interactions

Question 2 • VA_Pharmacology_A

Why should caffeine not be mixed with certain drugs?

Answer
A
The stimulant effect of caffeine may not be administered properly when mixed with certain drugs.
B
The toxic effect of caffeine can cause liver damage when combined with other drugs, because caffeine is detoxified in the liver.
C
The toxic effect of caffeine can last forever in the body when mixed with certain drugs, causing permanent shakiness.
D
The stimulant effect of caffeine may not be metabolized and excreted normally when combined with certain drugs.

Explanation

Caffeine is normally metabolized by the liver and then eliminated from the body. Some drugs can interfere with that metabolism, so caffeine may remain in the body longer and its stimulant effects may last longer than expected. Choice D describes this; caffeine does not remain forever, as choice C claims.

AI-written and checked against the verified answer.